Jump to content

RozP: tapering Valdoxan / agomelatine


RozP

Recommended Posts

Hi. After three years I want to come off Agomelatine (Valdoxan).

I'm in the UK but my Psych is in Spain so can't ask him for info until I go back.

My main concern is that (together with 10 mg diazepam for which there is lots of tapering info), I find it helps my insomnia tremendously but I wake up feeling like a zombie.

Trying to get info on how to taper, I take 25mg.  I read there are supposed to be no withdrawal effects but has anyone come off it and found they can't sleep?

I need to come off it as NHS won't prescribe it and I can no longer afford it.

Many thanks

Link to post
  • ChessieCat changed the title to RozP: Tapering Valdoxan / Agomelatine
  • Moderator Emeritus

Hi RozP,  and welcome to Surviving Antidepressants.  I've moved your post to the Introductions Forum so that more people will see your question.  This forum is where you can introduce yourself, ask questions and is the best way to connect with other members of the SA community.  

 

I am attaching a few links below that will outline Surviving Antidepressant's recommendations for tapering off of psychiatric drugs when you decide to taper off of Valdoxan and Diazepam.  It is my experience, and many in this community, that very few medical professionals have the knowledge to taper off of anti-depressants safely so you have come to the right place.

 

Before you begin tapering what you need to know.

Why taper by 10% of my dosage?

How do you talk to a doctor about tapering and withdrawal?
What should I expect from my doctor about withdrawal symptoms?

 

The links above will give you a general idea of what is involved when tapering off of anti-depressants and I encourage you to become familiar with what is involved and to also browse around the other forums on the site as there is a wealth of knowledge to help guide you.  I've also included a couple of links with discussions on how to talk with your doctor so that the two of you can put together a plan that will provide a smooth transition off of these drugs.  

 

Best of luck.



 

Edited by baroquep

Current Prescription Drugs for Hypothyroidism:  Synthroid 100mcg / Cytomel 5mcg (15 years Pristiq/Effexor)

Tapering Schedule
September 15, 2016 - switched from Pristiq 50mg to Effexor XR 75mg; November 10, 2016 - reduced to 67.5 Effexor XR
December 9, 2016 - reduced 60.75
January 5, 2017 - reduced 54.67
January 30, 2017 - reduced to 49.0
February 20, 2017 - reduced to 44.0 
May 20, 2017 - reduced to 40.25 (holding for additional month due to late onset of withdrawal symptoms after this taper)
July 17, 2017 - reduced to 38.24
August 15, 2017 - reduced to 37.5 (50% of my original dose)

October 15, 2017 - reduced to 35.6

November 12, 2017 - reduced to 33.8
December 15, 2017 - up-dose to 35.6
December 28, 2017 - up-dose to 37.5

Link to post
  • 4 months later...

any update?

Thought for the day: Lets stand up, and let’s speak out , together. G Olsen

We have until the 14th. Feb 2018. 

URGENT REQUEST Please consider submitting  for the petition on Prescribed Drug Dependence and Withdrawal currently awaiting its third consideration at the Scottish Parliament. You don't even have to be from Scotland. By clicking on the link below you can read some of the previous submissions but be warned many of them are quite harrowing.

http://www.parliament.scot/GettingInvolved/Petitions/PE01651   

Please tell them about your problems taking and withdrawing from antidepressants and/or benzos.

Send by email to petitions@parliament.scot and quote PE01651 in the subject heading. Keep to a maximum of 3 sides of A4 and you can't name for legal reasons any doctor you have consulted. Tell them if you wish to remain anonymous. We need the numbers to help convince the committee members we are not isolated cases. You have until mid February. Thank you

Recovering paxil addict

None of the published articles shed light on what ssri's ... actually do or what their hazards might be. Healy 2013. 

This is so true, with anything you get on these drugs, dependance, tapering, withdrawal symptoms, side effects, just silent. And if there is something mentioned then their is a serious disconnect between what is said and reality! 

  "Every time I read of a multi-person shooting, I always presume that person had just started a SSRI or had just stopped."  Dr Mosher. Me too! 

Over two decades later, the number of antidepressant prescriptions a year is slightly more than the number of people in the Western world. Most (nine out of 10) prescriptions are for patients who faced difficulties on stopping, equating to about a tenth of the population. These patients are often advised to continue treatment because their difficulties indicate they need ongoing treatment, just as a person with diabetes needs insulin. Healy 2015

I believe the ssri era will soon stand as one of the most shameful in the history of medicine. Healy 2015

Let people help people ... in a natural, kind, non-addictive (and non-big pharma) way. J Broadley 2017

 

 

Link to post

Hey! I'm also tapering agomelatine. I found that after reasonable cuts (10 or max 15%) I sleep less, but I feel more energized in the morning. I'm also a smoker and after cutting down on Valdoxan, I crave more cigarettes (something to do with dopamine?). However, I'm now down to 4 mg per day and the cuts are affecting me a lot more. I don't know if agomelatine interacts with diazepam metabolization somehow, but I'm a lot more anxious after my last cut on the 1st of January.

 

I've also found that short-term use of melatonin helps with the sleeping problems. I never go over 1mg per night and so far it has helped me. 

 

EDIT: typo

History:

Escitalopram 10mg Nov - Jan 2016 (switched to Effexor XR)

Effexor XR 37,5mg Jan - Feb 2016; 75mg Feb - April 2016; 37,5mg for one week in April, 75mg April-July 2016 (started tapering, took my last beads on Sept 11.)

The fluctuations happened because my GP mistakingly prescribed me the wrong dosage.

Oxazepam 2x10mg Dec 2015 - Jan 2016 (basically CT but no apparent symptoms); June 2016 - Feb 2017 (c/o to Valium)

 

Current:

Valdoxan 25mg Dec 2015 - Sept 2016. 12.4mg (Sept - Nov '16) -> 11.86mg (Nov '16) -> 10.75mg (Dec '16) -> 9.75mg (Jan '17) -> 8mg (March '17) -> 7mg (April '17) -> 4.5mg (May '17) -> 4mg (Jan '18) -> updosed to 4.5mg in the end of January

Valium (liquid form) 8.5mg Feb 2017. 7.6mg (June '17) -> 7.2mg (June '17) -> 6.8mg (July '17) -> 6.4 (Sept '17) -> 6.2 (March '18) -> 6 (April 7 '18) -> 5.8 (April 17 '18) -> 5.6 (April 26 '18) -> 5.4 (July 16 '18) -> 5.2 (March '20) -> 5 (March '20)

What to take away from all this: if you feel extremely sick only after a few doses of an AD, please tell your doctor and just stop. Adding medications is no bueno.

 

Link to post
  • 2 years later...
  • Administrator

@RozP , how are you doing?

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to post
  • ChessieCat changed the title to RozP: tapering Valdoxan / agomelatine

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy